Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 292, NWS Paducah, KY

June 19, 2011Ballard County, Kentucky; Alexander County, Pulaski County, Illinois; Mississippi County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 19, 2011, 4:15 PM CDT for Ballard County, Kentucky; Alexander County, Pulaski County, Illinois; Mississippi County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2011, 4:15 PM CDT (21:15 UTC)
Expired
Jun 19, 2011, 4:45 PM CDT
In force
30 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alexander County, IL, Pulaski County, IL, Ballard County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 37 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1891 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:59 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 19, 2:59 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
259 PM CDT SUN JUN 19 2011

.DISCUSSION...
WARM FRONT CURRENTLY DRAPED NW-SE ACROSS OUR CWA IS FORECAST TO
LIFT NORTHEAST THROUGH THE REST OF THE AFTERNOON HOURS AS MID
LEVEL RIDGING NUDGES NORTHEAST ACROSS THE CWA. NOT CONVINCED THIS
WILL HAPPEN THOUGH AS IT WAS FORECAST TO DO THE SAME THING FOR THE
PAST COUPLE OF DAYS. WITH THAT BEING SAID...IF THE FRONT LIFTS
COMPLETELY NORTH OF OUR CWA BEFORE MIDNIGHT...WE WILL BE IN THE
WARM SECTOR AT THE SURFACE WITH PLENTY OF WARM AIR ALOFT...SO
LITTLE TO NOTHING WOULD HAPPEN WEATHER-WISE. IF THE BOUNDARY DOESNT
MAKE MUCH PROGRESS...CERTAINLY THE NORTHERN AND NORTHEASTERN
SECTIONS WOULD BE SUSCEPTIBLE TO ANOTHER MCS/MCV INVASION LATE
TONIGHT. WILL HAVE TO KEEP A CLOSE EYE ON THAT.

THE MID LEVEL RIDGING SHOULD KEEP THE REGION DRY MONDAY AND MONDAY
NIGHT. THE RIDGE AXIS BEGINS TO SLIDE OFF TO THE EAST ON
TUESDAY...SO PRECIP CHANCES BEGIN TO INCREASE FROM WEST TO EAST AS
A STORM SYSTEM SPINNING UP OVER THE PLAINS STARTS MOVING TOWARD
THE REGION. WITH FLOW ALOFT BEING NEARLY PARALLEL TO THE FRONTAL
BOUNDARY ASSOCIATED WITH THIS SYSTEM...ITS FORWARD PROGRESS WILL
BE SLOW. AS THE SYSTEM DRAWS CLOSER...PRECIP CHANCES WILL CONTINUE
TO INCREASE...THEN MAX OUT TUESDAY NIGHT INTO WEDNESDAY AS THE
FRONTAL BOUNDARY ACTUALLY CROSSES THE CWA.

WITH A COUPLE OF SFC TROFS AND CYCLONIC FLOW ALOFT...PRECIP COULD
LINGER WEDNESDAY NIGHT INTO THURSDAY. HIGH PRESSURE IN THE WAKE OF
THIS SYSTEM SHOULD KEEP THE REGION DRY THURSDAY NIGHT AND FRIDAY.
FRIDAY NIGHT THROUGH SUNDAY...WITH NORTHWEST FLOW ALOFT AND A SFC
BOUNDARY LINGERING IN THE NEIGHBORHOOD...DECIDED TO THROW IN SMALL
CHC POPS THROUGH THE PERIOD. INITIALLY WAS GOING TO GO DRY DURING
THE DAYTIME PERIODS AND KEEP PRECIP AT NIGHT TO ACCOUNT FOR THE
OCCURRENCE OF MCS/MCV EVENTS...BUT WITH SOME LEVEL OF UNCERTAINTY...
AND TO BETTER BLEND WITH SURROUNDING OFFICES...DECIDED TO KEEP POPS
DURING THE DAYTIME PERIODS AS WELL. MODELS ARE STARTING TO COME
TOGETHER A LITTLE BETTER IN THE EXTENDED PERIODS.

&&

.AVIATION...
CLOUDINESS CONTINUES TO DECREASE AND MOVE EAST IN THE WAKE OF THIS
MORNINGS THUNDERSTORM COMPLEX. EXPECT VFR CONDITIONS THROUGH THE TAF
PERIOD...WITH THE POSSIBLE EXCEPTION OF A THUNDERSTORM LATE TONIGHT.
MENTIONED CB CLOUDS IN THE KEVV/KOWB TAFS FOR THE LATE NIGHT AND
EARLY MORNING HOURS. SURFACE WINDS ARE LIKELY TO REMAIN FROM THE
SOUTH THROUGH THE NIGHT...WHICH SHOULD KEEP FOG FROM BEING A
CONCERN. WINDS WILL INCREASE FROM THE SOUTHWEST DURING THE DAYLIGHT
HOURS...WITH SOME GUSTINESS EXPECTED.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MY/JAP
Hazardous weather outlook, Jun 19, 3:28 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
328 PM CDT SUN JUN 19 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-202030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
328 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THE REST OF
THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING HOURS. MORE
WIDESPREAD THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT...MAINLY OVER
THE NORTHERN AND NORTHEASTERN SECTIONS. MOST OF THE LATE NIGHT STORMS
SHOULD REMAIN BELOW SEVERE LIMITS...BUT A FEW MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL.

MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT CAPE
GIRARDEAU AND THEBES. PLEASE REFER TO THE LATEST FLOOD STATEMENTS
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH
THURSDAY...THEN FRIDAY NIGHT THROUGH SUNDAY. THE PROBABILITY FOR
WIDESPREAD SEVERE WEATHER REMAINS LOW AT THIS TIME.

MINOR FLOODING IS FORECAST INCREASE TO MODERATE FLOODING ON THE
MISSISSIPPI RIVER AT CAPE GIRARDEAU AND THEBES. THE BIG MUDDY
RIVER NEAR PLUMFIELD AND MURPHYSBORO...AND THE SKILLET FORK RIVER
NEAR WAYNE CITY ARE FORECAST TO RISE ABOVE FLOOD STAGE SUNDAY AND
MONDAY. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY...BUT MAY BE
NEEDED LATE TONIGHT.

JP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:10 AM CDTFlash Flood WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more7 hr
Jun 19, 4:26 AM CDTSevere Thunderstorm WarningPAHBallard, Carlisle64 min
Jun 19, 4:36 AM CDTFlash Flood WarningPAHBallard, Carlisle, Crittenden, Fulton, Graves, Hickman and 2 more3 hr
Jun 19, 4:41 AM CDTSevere Thunderstorm WarningPAHHenderson, Union49 min
Jun 19, 4:43 AM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Crittenden, Livingston, Lyon, McCracken47 min
Jun 19, 5:00 AM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Hickman30 min
Jun 19, 5:09 AM CDTAreal Flood AdvisoryPAHDaviess, Henderson, Hopkins, McLean, Muhlenberg, Union and 1 more111 min
Jun 19, 5:20 AM CDTSevere Thunderstorm WarningPAHCaldwell, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 2 more55 min
Jun 19, 5:27 AM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Hickman33 min
Jun 19, 4:44 PM CDTSevere Thunderstorm WarningPAHBallard31 min
Jun 19, 5:03 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken42 min
Jun 19, 3:00 AM CDTSevere Thunderstorm WarningPAHJackson, Perry45 min
Jun 19, 3:28 AM CDTTornado WarningPAHPerry32 min
Jun 19, 3:41 AM CDTSevere Thunderstorm WarningPAHFranklin, Hamilton, Jackson, Jefferson, Perry, Saline and 2 more49 min
Jun 19, 3:41 AM CDTSevere Thunderstorm WarningPAHAlexander, Jackson, Johnson, Union64 min
Jun 19, 3:51 AM CDTSevere Thunderstorm WarningPAHAlexander39 min
Jun 19, 4:09 AM CDTAreal Flood AdvisoryPAHEdwards, Franklin, Hamilton, Jefferson, Perry, Wabash and 2 more3 hr
Jun 19, 4:11 AM CDTSevere Thunderstorm WarningPAHAlexander, Gallatin, Hardin, Johnson, Massac, Pope and 2 more49 min
Jun 19, 4:11 AM CDTTornado WarningPAHFranklin, Hamilton, Jefferson16 min
Jun 19, 4:21 AM CDTSevere Thunderstorm WarningPAHFranklin, Gallatin, Hamilton, Jefferson, Saline, Wayne and 2 more39 min
Jun 19, 5:01 AM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, Wayne44 min
Jun 19, 5:26 AM CDTSevere Thunderstorm WarningPAHWabash49 min
Jun 19, 4:03 AM CDTTornado WarningPAHBollinger, Cape Girardeau, Scott, Stoddard, Wayne42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.